Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 41, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 14, 2018, 3:45 PM CDT for Cooper County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2018, 3:45 PM CDT (20:45 UTC)
- Expired
- May 14, 2018, 4:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 140 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 1:20 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855
WUUS53 KEAX 142045
SVREAX
MOC053-142115-
/O.NEW.KEAX.SV.W.0041.180514T2045Z-180514T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
345 PM CDT MON MAY 14 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southeastern Cooper County in central Missouri...
* Until 415 PM CDT.
* At 344 PM CDT, a severe thunderstorm was located near Bunceton, or
10 miles south of Boonville, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Boonville, Otterville, Bunceton, Prairie Home and Wooldridge.
This includes Interstate 70 in Missouri between mile markers 105 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3874 9260 3868 9262 3870 9305 3890 9279
3898 9264 3897 9261 3897 9256 3893 9251
3891 9250
TIME...MOT...LOC 2044Z 251DEG 31KT 3882 9268
HAIL...1.00IN
WIND...60MPH
$$
MellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:06 PM CDT, 39 minutes earlier.
Area forecast discussion, May 14, 3:06 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 306 PM CDT Mon May 14 2018 .Discussion... Issued at 306 PM CDT MON MAY 14 2018 This afternoon and tonight: A very unstable and uncapped environment exists across the southeastern two-thirds of the forecast area, along and ahead of stationary front. Severe storms quickly developed in this environment just east of Kansas City. Other storms developed near Emporia, KS. With the front draped through the area, additional storms could form within this environment quickly through the late afternoon hours. Downdraft CAPE increases across eastern KS and western MO late this afternoon as well. The thought with storms during the afternoon is that initial updrafts would be most likely to produce large hail and then transition to damaging winds as the downdraft CAPE increases. In the upper levels, the weak shortwave trough that helped generate the afternoon storms will pass to the east. This will have a tendency to veer the upper level winds and lead to period of increased shear late this evening. So the mode for the second round may differ some from the ongoing round. The increased shear may support more hail with storms that develop this evening. But overall, the large hail and damaging winds look possible with the second round as well. As the low level jet increases overnight a flash flooding threat may evolve. Precipitable water values approaching 2" is very anomalous for this time of year. What may limit flooding potential is the cold pool forcing storms southeastward rather storms backbuilding/training. Tuesday - Wednesday: It looks like the front will finally have pushed to our south. This should result in temperatures getting close to normal for this time of year with highs upper 70s to around 80 degrees Tuesday and lower 80s on Wednesday. Also, with the front south of the area, precipitation chances should be confined to just the southern portions of the forecast area. Thursday - Sunday: Temperatures should continue to be above normal with highs in the middle to upper 80s Thursday - Friday. Sporadic shower and thunderstorm chances look possible as well through this period. Potentially more widespread storms may be possible heading through the weekend. But given the time of year, and the pattern, model variability is high so there are no more than just chance pops. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1234 PM CDT MON MAY 14 2018 A very unstable, potentially uncapped environment will develop over the terminals early this afternoon. A weak frontal boundary will also be draped in the vicinity of the terminals. It's very possible that several rounds of storms will impact the terminals this afternoon and this evening. But timing and location is uncertain as storms could develop almost at anytime given the environment. So will keep the VCTS mention going and then amend as needed. Tonight, MVFR ceilings look likely in the wake of the of the convection. IFR ceilings are possible. Given the higher probability of MVFR, have kept IFR mention out for now. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...CDB
Hazardous weather outlook, May 14, 8:45 AM CDT, 7 hours before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 845 AM CDT Mon May 14 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151345- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 845 AM CDT Mon May 14 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Several rounds of potentially severe storms are possible today, this afternoon and again this evening and overnight. Large hail and damaging winds are the main threats this afternoon and evening with heavy rainfall and flooding possible overnight. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, May 14, 1:34 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
134 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND GST 2 WNW BUCKNER 39.14N 94.23W
05/14/2018 M59 MPH JACKSON MO STORM CHASER
CHASER MEASURED A 59 MPH WIND GUST WITH HIS
EQUIPMENT. ALSO HAD QUARTER SIZED HAIL.
&&
CDBLocal storm report, May 14, 1:36 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
136 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL 2 WNW BUCKNER 39.14N 94.23W
05/14/2018 E1.00 INCH JACKSON MO STORM CHASER
REPORTED QUARTER SIZED HAIL WITH 59 MPH WIND
GUST.
&&
CDBLocal storm report, May 14, 2:20 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
220 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 4 ENE ODESSA 39.02N 93.91W
05/14/2018 E1.00 INCH LAFAYETTE MO TRAINED SPOTTER
&&Local storm report, May 14, 2:41 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
241 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL 3 WNW PITTSVILLE 38.86N 94.02W
05/14/2018 E1.00 INCH JOHNSON MO PUBLIC
&&Special weather statement, May 14, 2:53 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 253 PM CDT MON MAY 14 2018 MOZ023>025-031>033-142045- Carroll MO-Macon MO-Chariton MO-Livingston MO-Randolph MO-Linn MO- 253 PM CDT MON MAY 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHARITON...NORTHWESTERN RANDOLPH...SOUTHERN LINN...NORTH CENTRAL CARROLL...SOUTHWESTERN MACON AND SOUTHEASTERN LIVINGSTON COUNTIES UNTIL 345 PM CDT... At 253 PM CDT, Doppler radar was tracking a strong thunderstorm over Brookfield, moving east at 55 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brookfield, Marceline, Bevier, Bucklin, Meadville, Laclede, Callao, New Cambria, Mendon, Sumner, Rothville, Triplett, Prairie Hill, Wien and Saint Catherine. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for north central Missouri. LAT...LON 3949 9331 3982 9331 3988 9250 3952 9259 TIME...MOT...LOC 1953Z 267DEG 49KT 3975 9307 Mell
Local storm report, May 14, 3:39 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
339 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG 6 E FAYETTE 39.14N 92.57W
05/14/2018 HOWARD MO LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 124, MODOT
RESPONDING.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:24 AM CDT | Special Weather Statement | EAX | Atchison | 36 min |
| May 14, 12:45 PM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| May 14, 12:48 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 27 min |
| May 14, 1:13 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 47 min |
| May 14, 1:28 PM CDT | Special Weather Statement | EAX | Carroll | 47 min |
| May 14, 1:42 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson, Lafayette | 24 min |
| May 14, 1:54 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 51 min |
| May 14, 2:04 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 26 min |
| May 14, 2:19 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Saline | 26 min |
| May 14, 2:40 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 35 min |
| May 14, 2:43 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Saline | 32 min |
| May 14, 2:50 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 25 min |
| May 14, 2:53 PM CDT | Special Weather Statement | EAX | Chariton, Macon | 52 min |
| May 14, 3:04 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 26 min |
| May 14, 3:07 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis | 23 min |
| May 14, 3:14 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 31 min |
| May 14, 3:17 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 28 min |
| May 14, 3:27 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 33 min |
| May 14, 5:22 PM CDT | Special Weather Statement | EAX | Johnson | 53 min |
| May 14, 5:26 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 34 min |
| May 14, 5:58 PM CDT | Special Weather Statement | EAX | Cooper, Pettis | 47 min |
| May 14, 6:26 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 19 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.